Alert archive / North Carolina / Freeze Warnings in 2014

Freeze Warning 2, NWS Raleigh, NC

April 16, 201425 counties in North Carolina

NWS Raleigh, NC issued this freeze warning at Apr 16, 2014, 4:14 AM EDT for 25 counties in North Carolina. It took effect at Apr 17, 2014, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2014, 4:14 AM EDT (08:14 UTC)
In effect from
Apr 17, 2014, 12:00 AM EDT
Expired
Apr 17, 2014, 8:48 AM EDT
In force
9 hr
Issued by
NWS Raleigh, NC
All 25 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2014-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2014-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -448 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-448 m²/s²
0-3 km storm-relative helicity
-334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WWUS72 KRAH 160814
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
414 AM EDT WED APR 16 2014

...FREEZING TEMPERATURES LIKELY...

.A BLUSTERY NORTHWEST WIND WILL USHER UNSEASONABLY COLD...POLAR
PRESSURE INTO CENTRAL NC THIS MORNING. THIS COLD AIR MASS WILL
CONTINUE TO EXTEND ACROSS THE REGION THROUGH THURSDAY MORNING.

NCZ007>010-021>026-038>041-073>077-083-084-161700-
/O.UPG.KRAH.FZ.A.0002.140417T0700Z-140417T1400Z/
/O.NEW.KRAH.FZ.W.0002.140417T0400Z-140417T1400Z/
/O.CON.KRAH.FZ.W.0001.000000T0000Z-140416T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...
DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE...
ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO...
RALEIGH...CARY...ALBEMARLE...TROY...BISCOE...MOUNT GILEAD...
SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...SANFORD...
DUNN...ERWIN...ANGIER...LILLINGTON...WADESBORO...POLKTON...
ROCKINGHAM...HAMLET...EAST ROCKINGHAM
414 AM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...ARE EXPECTED TO FALL INTO THE 30 TO 32 DEGREE 
  RANGE THROUGH SUNRISE. TEMPERATURES ARE EXPECTED TO BE EVEN 
  COLDER...IN THE 27 TO 32 DEGREE RANGE...LATE TONIGHT AND EARLY 
  THURSDAY. 

* IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY 
  BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ085-086-161700-
/O.UPG.KRAH.FZ.A.0002.140417T0700Z-140417T1400Z/
/O.NEW.KRAH.FZ.W.0002.140417T0400Z-140417T1400Z/
SCOTLAND-HOKE-
INCLUDING THE CITIES OF...LAURINBURG...RAEFORD...ROCKFISH...
SILVER CITY
414 AM EDT WED APR 16 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...IN THE LOWER 30S LATE TONIGHT THROUGH EARLY 
  THURSDAY MORNING...ARE EXPECTED. TEMPERATURES MAY BE NEAR OR 
  BELOW FREEZING FOR A FEW HOURS. 

* IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY 
  BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ011-027-161700-
/O.CON.KRAH.FZ.A.0002.140417T0700Z-140417T1400Z/
HALIFAX-NASH-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE
414 AM EDT WED APR 16 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...IN THE LOWER 30S LATE TONIGHT THROUGH EARLY 
  THURSDAY MORNING...ARE EXPECTED. TEMPERATURES MAY BE NEAR OR 
  BELOW FREEZING FOR A FEW HOURS. 

* IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY 
  BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MWS
5 follow-up statements
640 
WWUS72 KRAH 161252
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
852 AM EDT WED APR 16 2014

...FREEZING TEMPERATURES LIKELY...

.A BLUSTERY NORTH WIND WILL USHER AN UNSEASONABLY COLD AIR MASS 
INTO CENTRAL NORTH CAROLINA TODAY. THIS COLD AIR MASS WILL LINGER 
ACROSS THE REGION THROUGH THURSDAY MORNING.

NCZ007>010-021>026-038>041-073>077-083-084-162100-
/O.EXP.KRAH.FZ.W.0001.000000T0000Z-140416T1300Z/
/O.CON.KRAH.FZ.W.0002.140417T0400Z-140417T1400Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...
DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE...
ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO...
RALEIGH...CARY...ALBEMARLE...TROY...BISCOE...MOUNT GILEAD...
SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...SANFORD...
DUNN...ERWIN...ANGIER...LILLINGTON...WADESBORO...POLKTON...
ROCKINGHAM...HAMLET...EAST ROCKINGHAM
852 AM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT THURSDAY...

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO BE IN THE 27 TO 32
  DEGREE RANGE LATE TONIGHT AND EARLY THURSDAY.

* IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY 
  BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ085-086-162100-
/O.CON.KRAH.FZ.W.0002.140417T0400Z-140417T1400Z/
SCOTLAND-HOKE-
INCLUDING THE CITIES OF...LAURINBURG...RAEFORD...ROCKFISH...
SILVER CITY
852 AM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT THURSDAY...

* TEMPERATURES...IN THE LOWER 30S LATE TONIGHT THROUGH EARLY 
  THURSDAY MORNING...ARE EXPECTED. TEMPERATURES MAY BE NEAR OR 
  BELOW FREEZING FOR A FEW HOURS. 

* IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY 
  BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ011-027-162100-
/O.CON.KRAH.FZ.A.0002.140417T0700Z-140417T1400Z/
HALIFAX-NASH-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE
852 AM EDT WED APR 16 2014

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* TEMPERATURES...IN THE LOWER 30S LATE TONIGHT THROUGH EARLY 
  THURSDAY MORNING...ARE EXPECTED. TEMPERATURES MAY BE NEAR OR 
  BELOW FREEZING FOR A FEW HOURS. 

* IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY 
  BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
696 
WWUS72 KRAH 161942
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT WED APR 16 2014

...FREEZING TEMPERATURES LIKELY...

.A BRISK NORTH WIND HAS USHERED AN UNSEASONABLY COLD AIR MASS
INTO CENTRAL NORTH CAROLINA TODAY. THIS COLD AIR MASS WILL LINGER
ACROSS THE REGION THROUGH THURSDAY.

NCZ011-027-170930-
/O.UPG.KRAH.FZ.A.0002.140417T0700Z-140417T1400Z/
/O.EXB.KRAH.FZ.W.0002.140417T0400Z-140417T1300Z/
HALIFAX-NASH-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...RED OAK...
SHARPSBURG...SPRING HOPE
342 PM EDT WED APR 16 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY. 

* TEMPERATURES...IN THE LOWER 30S LATE TONIGHT THROUGH EARLY
  THURSDAY MORNING...ARE EXPECTED. TEMPERATURES WILL BE AT OR
  BELOW FREEZING FOR A FEW HOURS.

* IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY 
  BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NCZ007>010-021>026-038>041-073>077-083>086-170930-
/O.EXT.KRAH.FZ.W.0002.140417T0400Z-140417T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...GRAHAM...CHAPEL HILL...CARRBORO...
DURHAM...LOUISBURG...FRANKLINTON...LEXINGTON...THOMASVILLE...
ASHEBORO...ARCHDALE...TRINITY...SILER CITY...PITTSBORO...
RALEIGH...CARY...ALBEMARLE...TROY...BISCOE...MOUNT GILEAD...
SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...SANFORD...
DUNN...ERWIN...ANGIER...LILLINGTON...WADESBORO...POLKTON...
ROCKINGHAM...HAMLET...EAST ROCKINGHAM...LAURINBURG...RAEFORD...
ROCKFISH...SILVER CITY
342 PM EDT WED APR 16 2014

...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO BE IN THE 27 TO 31 DEGREE
  RANGE LATE TONIGHT AND EARLY THURSDAY.

* IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY 
  BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
935 
WWUS72 KRAH 170229
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1029 PM EDT WED APR 16 2014

...FREEZING TEMPERATURES LIKELY...

.A COLD RIDGE OF HIGH PRESSURE WILL SETTLE OVER CENTRAL NORTH
CAROLINA TONIGHT AND LINGER THROUGH THURSDAY. TEMPERATURES WILL
DROP BELOW FREEZING ACROSS MUCH OF THE PIEDMONT OVERNIGHT...WHILE
PATCHY FROST WILL BE POSSIBLE OVER THE COASTAL PLAIN.

NCZ007>011-021>027-038>041-073>077-083>086-171300-
/O.CON.KRAH.FZ.W.0002.140417T0400Z-140417T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...
CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON...
NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...LEXINGTON...
THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...SILER CITY...
PITTSBORO...RALEIGH...CARY...ALBEMARLE...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
WADESBORO...POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM...
LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY
1029 PM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THURSDAY...

* TEMPERATURES...TEMPERATURES ARE EXPECTED TO BE IN THE 28 TO 32
  DEGREE RANGE LATE TONIGHT AND EARLY THURSDAY.

* IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY 
  BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
474 
WWUS72 KRAH 170830
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
430 AM EDT THU APR 17 2014

...FREEZING TEMPERATURES LIKELY...

.CLEAR SKIES...AND LIGHT TO OCCASIONALLY CALM WINDS IN
ASSOCIATION WITH POLAR HIGH PRESSURE FROM NEW ENGLAND TO THE
CAROLINAS...WILL RESULT IN A PERIOD OF FREEZING TO MARGINALLY
SUB-FREEZING TEMPERATURES THIS MORNING.

NCZ007>011-021>027-038>041-073>077-083>086-171300-
/O.CON.KRAH.FZ.W.0002.000000T0000Z-140417T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...
CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON...
NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...LEXINGTON...
THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...SILER CITY...
PITTSBORO...RALEIGH...CARY...ALBEMARLE...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
WADESBORO...POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM...
LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY
430 AM EDT THU APR 17 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S ARE EXPECTED. 

* IMPACTS...VEGETATION SENSITIVE TO THESE COLD TEMPERATURES MAY 
  BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MWS
407 
WWUS72 KRAH 171248
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
848 AM EDT THU APR 17 2014

...FREEZE WARNING CANCELLED...

.TEMPERATURES HAVE RISEN ABOVE FREEZING. THE FREEZE WARNING HAS
ENDED. 

NCZ007>011-021>027-038>041-073>077-083>086-171400-
/O.CAN.KRAH.FZ.W.0002.000000T0000Z-140417T1300Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...BUTNER...CREEDMOOR...
HENDERSON...NORLINA...WARRENTON...ROANOKE RAPIDS...
WINSTON-SALEM...GREENSBORO...HIGH POINT...BURLINGTON...GRAHAM...
CHAPEL HILL...CARRBORO...DURHAM...LOUISBURG...FRANKLINTON...
NASHVILLE...RED OAK...SHARPSBURG...SPRING HOPE...LEXINGTON...
THOMASVILLE...ASHEBORO...ARCHDALE...TRINITY...SILER CITY...
PITTSBORO...RALEIGH...CARY...ALBEMARLE...TROY...BISCOE...
MOUNT GILEAD...SOUTHERN PINES...PINEHURST...ABERDEEN...
SEVEN LAKES...SANFORD...DUNN...ERWIN...ANGIER...LILLINGTON...
WADESBORO...POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM...
LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY
848 AM EDT THU APR 17 2014

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE
WARNING. 

LOWS THIS MORNING WERE IN THE UPPER 20S TO LOWER 30S. RALEIGH-
DURHAM REPORTED 31 DEGREES. GREENSBORO REPORTED 32 AND WINSTON-
SALEM REPORTED 32. UPPER 20S WERE WIDESPREAD THROUGHOUT THE REGION
OUTSIDE OF URBAN AREAS.

ALTHOUGH TEMPERATURES ARE FORECAST TO BE WARMER TONIGHT. A FROST
ADVISORY MAY BE NEEDED AS LOWS ARE EXPECTED TO BE IN THE MID 30S.
DETAILS WILL BE FORTHCOMING IN LATER FORECASTS. 


$$

BADGETT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Apr 16, 3:00 AM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 16, 3:00 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 AM EDT WED APR 16 2014

.SYNOPSIS...UNSEASONABLY STRONG...POLAR HIGH PRESSURE WILL BUILD
EAST ACROSS THE MIDDLE ATLANTIC AND NORTHEAST STATES THROUGH
THURSDAY.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
AS OF 300 AM WEDNESDAY...

TODAY: IN THE STRONGLY SUBSIDENT WAKE OF A SHORTWAVE TROUGH ALOFT
NOW NEARING THE MIDDLE ATLANTIC COAST...THE ASSOCIATED SUBSIDENCE
INVERSION AND DEEP DRYNESS ABOVE...WHICH WAS OBSERVED BY 00Z/16TH
RAOB DATA UPSTREAM AT FFC AND BNA...WILL SPREAD EAST ACROSS THE
CAROLINAS TODAY. A SUNNY DAY WILL RESULT...ALBEIT AN UNSEASONABLY
CHILLY ONE...OWING TO BREEZY NORTHEASTERLY FLOW (PARTICULARLY FROM
LATE MORNING THROUGH EARLY AFTERNOON IN THE COASTAL PLAIN) AROUND A
POLAR HIGH FORECAST TO STRENGTHEN WHILE MIGRATING FROM THE OH VALLEY
TO NEW ENGLAND. INDEED...DRY ADIABATIC MIXING THROUGH 900 MB...WITH
A COUPLE OF DEGREES ADDED TO ACCOUNT FOR A USUAL SLIGHT COOL BIAS
WITH THIS TECHNIQUE...SUPPORTS HIGHS IN ONLY THE LOWER TO MIDDLE
50S - SOME 20 DEGREES BELOW AVERAGE - AND THUS THREATENING THE RECORD
LOW MAX OF 56 DEGREES FOR THE DAT AT KFAY. SEE CLIMATE SECTION
BELOW.

TONIGHT: PROJECTED LOW LEVEL THICKNESS VALUES AROUND 1305 METERS AT
GSO AT 12Z THU...WITH OPTIMAL RADIATIONAL COOLING...WOULD SUPPORT
MIDDLE 20S. HOWEVER...A PROJECTED 4-6 MB RISE TONIGHT IN MSL
PRESSURE WITH THE AFOREMENTIONED STRENGTHENING HIGH TO OUR NORTH
WILL LIKELY MAINTAIN A NORTHEASTERLY STIRRING FOR MOST
AREAS...THOUGH WEAKEST AND WITH LIKELY PERIODS OF CALM IN CLOSEST
PROXIMITY TO THE RIDGE AXIS...OVER THE WESTERN/SOUTHERN PIEDMONT.
MEANWHILE THE NE STIRRING WILL BE MORE PRONOUNCED IN A STRONGER MSL
PRESSURE GRADIENT/AWAY FROM THE RIDGE AXIS...OVER THE COASTAL PLAIN.
IN ADDITION...ATLANTIC MOISTURE ADVECTION IN NORTHEASTERLY FLOW
BENEATH THE CAPPING INVERSION MAY RESULT IN SCT TO BKN LOW CLOUDS
MAINLY IN THE COASTAL PLAIN LATE. AS SUCH...TEMPERATURES ARE APT TO
DISPLAY A RELATIVELY LARGE RANGE...FROM 28-30 DEGREES IN RURAL
WESTERN PIEDMONT LOCATIONS (IN CLOSEST PROXIMITY TO THE RIDGE AXIS)
TO AROUND FREEZING IN URBAN AREAS FROM RDU WESTWARD TO THE
TRIAD...TO 33-36 DEGREES IN THE COASTAL PLAIN AND EASTERN SANDHILLS.
A FROST ADVISORY WILL CONSEQUENTLY LIKELY BE NEEDED FOR THE COASTAL
PLAIN...ISSUED FOR THE FIRST PERIOD/LATER TODAY.

THU AND THU NIGHT: GRADUAL MODIFICATION OF THE UNSEASONABLY
STRONG/1045 MB POLAR HIGH CENTERED OVER MAINE EARLY THU WILL ENSUE
FOR THE LATTER HALF OF THE WEEK. THE AFOREMENTIONED MOISTURE IN NE
FLOW WILL RESULT IN THE DEVELOPMENT/WESTWARD EXPANSION OF A MOSTLY
SCATTERED STRATOCUMULUS FIELD WITH DIURNAL HEATING THU...PERHAPS
BRIEFLY BROKEN IN EASTERN AREAS...WITH DRY ADIABATIC MIXING AGAIN
THROUGH 900 MB SUPPORTIVE OF HIGHS MAINLY BETWEEN 60 AND 65 DEGREES -
IN LINE WITH PROJECTED 24 HOUR LOW LEVEL THICKNESS RISES OF ABOUT 30
METERS OF THOSE OF WED. CHILLY WITH GOOD RADIATIONAL COOLING...
DESPITE A FEW LINGERING STRATOCUMULUS AND THE ARRIVAL OF A THIN VEIL
OF CIRRUS ATTENDING A SOUTHERN STREAM WAVE - LOWS OF 36 TO 42
DEGREES. PATCHY FROST WILL BE POSSIBLE IN RURAL WESTERN PIEDMONT
LOCATIONS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 240 AM WEDNESDAY...

HIGH PRESSURE RIDGING INTO THE REGION FROM THE NE AND THE SUBSEQUENT
NORTHEASTERLY WINDS WILL RESULT IN CONTINUED CAA INTO CENTRAL NC ON
FRIDAY. FAIRLY CONFIDENT THERE WILL AT LEAST BE DESCENT COVERAGE OF
HIGH CLOUDS OVER THE AREA SO...FOR NOW...EXPECT HIGHS ON FRIDAY
MAINLY IN THE LOW TO MID 60S. THERE IS SOME UNCERTAINTY FOR THE
FORECAST FRIDAY NIGHT INTO SATURDAY. BOTH MODELS HAVE AN UPPER LEVEL
TROUGH MOVING THROUGH THE AREA...HOWEVER THE ECMWF CUTS OFF A LOW
OFF THE COAST OF FL SATURDAY MORNING WHERE IT STALLS OUT...WHILE THE
GFS TROUGH PROGRESSES OFF THE ATLANTIC COAST BY SATURDAY NIGHT. AS A
RESULT...THE ECMWF FORECASTS RAIN MOVING INTO THE SOUTHEAST FRIDAY
NIGHT/SATURDAY WHILE THE GFS REMAINS DRY. GIVEN THE UNCERTAINTY WILL
KEEP FORECAST DRY...ALTHOUGH CONFIDENCE IS NOT PARTICULARLY HIGH.
OVERNIGHT LOWS BOTH FRIDAY AND SATURDAY NIGHTS GENERALLY IN THE MID
40S NW TO AROUND 50 DEGREES SE. HIGHS WITH THE SURFACE RIDGE
WEAKENING ON SATURDAY EXPECT HIGHS MAINLY IN THE LOW TO MID 70S.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 240 AM WEDNESDAY...

AS THE LOW OFF THE ATLANTIC COAST MOVES FURTHER AWAY FROM NC...
EXPECT HIGH PRESSURE TO BUILD BACK INTO THE AREA FOR SUNDAY AND
MONDAY...RESULTING IN MAINLY CLEAR/SUNNY SKIES AND DRY WEATHER.
HIGHS MAINLY IN THE LOW TO MID 70S...LOWS SUNDAY NIGHT IN THE UPPER
40S TO AROUND 50 DEGREES. MODELS INDICATE AN UPPER LEVEL SHORTWAVE
WILL APPROACH CENTRAL NC MONDAY NIGHT AND PROGRESS THROUGH THE AREA
THROUGH TUESDAY NIGHT. THOUGH THE MODELS ARE NOT IN COMPLETE
AGREEMENT WITH THE SPECIFICS ABOUT THIS FEATURE...THERE WILL AT
LEAST BE A SLIGHT CHANCE FOR SOME RAIN DURING THIS TIME...THUS WILL
KEEP SLIGHT CHANCES FOR RAIN IN THE FORECAST. HIGHS GENERALLY AROUND
70 DEGREES TUESDAY AND WEDNESDAY...WITH OVERNIGHT LOWS AROUND 50
DEGREES.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 200 AM WEDNESDAY...

MVFR CLOUDS WILL LINGER THROUGH 09Z AT KRWI AND JUST EAST OF
KRDU/KFAY...IN CLOSER PROXIMITY TO AN OFFSHORE/EASTBOUND COLD FRONT.
OTHERWISE...CLEAR VFR CONDITIONS ARE EXPECTED THROUGH THE TAF
PERIOD...AS UNSEASONABLY STRONG/POLAR HIGH PRESSURE BUILDS EAST
ACROSS THE MID ATLANTIC REGION. THE INFLUX OF THE COLD/DRY AND DENSE
AIR ASSOCIATED WITH THE HIGH WILL RESULT IN BREEZY CONDITIONS
THROUGH MIDDAY-EARLY AFTERNOON...STRONGEST AT EASTERN TERMINALS...
AND MAXIMIZED BETWEEN 14-17Z. ATLANTIC MOISTURE IN NE LOW LEVEL FLOW
WILL RESULT IN THE WESTWARD EXPANSION/ADVECTION OF MVFR CLOUDS FROM
COASTAL AREAS LATE TONIGHT...AND THIS COULD RESULT IN SCATTERED TO
PERHAPS EVEN BROKEN STRATOCUMULUS AROUND 3000 FT...JUST BEYOND THE
06Z TAF PERIOD...MAINLY AT KRWI.

OUTLOOK: THE AFOREMENTIONED MVFR MOISTURE WILL THEN EXPAND WESTWARD
AND RESULT IN GENERALLY SCATTERED STRATOCUMULUS LIKELY JUST ABOVE
3000 FT AT ALL TERMINALS DURING THE DAY THU. IFR/LIFR CEILINGS
POSSIBLE LATE THU NIGHT-EARLY FRI...AS THE BOUNDARY LAYER
NOCTURNALLY COOLS AND MOISTURE IN ENE FLOW FURTHER INCREASES/RESULTS
IN INCREASING RH AND CLOUD DEVELOPMENT).

&&

.CLIMATE...
THE FOLLOWING ARE THE RECORD LOW TEMPERATURES FOR WED AND THU MORNING...
AND THE RECORD LOW MAXIMUM TEMPERATURES FOR WED:

            WED 04/16                    THU 04/17
     LOW/YEAR   LOW MAX/YEAR             LOW/YEAR
FAY:  28/1943        56/1950             31/1953
GSO:  25/1943        48/1929             29/1953
RDU:  28/1950        46/1890             29/1962

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING FOR NCZ007>011-021>027-038>041-073>077-083>086.
FREEZE WARNING FROM 3 AM TO 9 AM EDT WEDNESDAY FOR NCZ007>010-
021>026-038>041-073>077-083-084.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...KC
LONG TERM...KC
AVIATION...MWS
CLIMATE...MWS
Hazardous weather outlook, Apr 15, 9:07 PM EDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT TUE APR 15 2014

NCZ007>010-021>026-038>041-073>077-083-084-170115-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-
907 PM EDT TUE APR 15 2014

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.
   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ028-042-043-078-088-089-170115-
EDGECOMBE-JOHNSTON-WILSON-WAYNE-CUMBERLAND-SAMPSON-
907 PM EDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

TEMPERATURES TONIGHT WILL DIP DOWN INTO THE MIDDLE 30S. PLANTS
SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOWS WEDNESDAY NIGHT...EARLY THURSDAY MORNING WILL ONCE AGAIN FALL
INTO THE MIDDLE 30S. PLANTS SENSITIVE TO THESE COLD TEMPERATURES
MAY BE DAMAGED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ011-027-085-086-170115-
HALIFAX-NASH-SCOTLAND-HOKE-
907 PM EDT TUE APR 15 2014

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

TEMPERATURES TONIGHT WILL DIP DOWN INTO THE MIDDLE 30S. PLANTS
SENSITIVE TO THESE COLD TEMPERATURES MAY BE DAMAGED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in North Carolina, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.